Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 120, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 13, 2003, 4:22 PM CDT for Wilkinson County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2003, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 13, 2003, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Wilkinson County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:45 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 13, 3:45 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 345 PM CDT WED JUN 13 2003 SHORT AND MID RANGE MODELS CONTINUE TO SHOW A WEAKENING UPPER LEVEL JET OVER SOUTHWEST CONUS TIER AND A BROAD TROUGH DEVELOPING OVER THE ARKANSAS/ARKLATEX REGION OVER THE WEEKEND. THIS SYNOPTIC PATTERN SHOULD CREATE A DEEP MOISTURE AXIS FROM SOUTHEAST TEXAS TO EASTERN TENNEESSEE BY SUNDAY NIGHT. AN UPPER LEVEL LOW WILL DEVELOP OVER ARKANSAS AND BECOME BAROTROPIC FROM THE SURFACE TO 500MB MONDAY AND DRIFT NORTH LATE TUE THROUGH FRI. ON MONDAY...THE MOISTURE AXIS WILL RESIDE FROM SOUTHEAST TEXAS TO NORTH ALABAMA. LIKELY POPS FOR NORTH ZONES. AS THE LOW DRIFTS NORTH...THE MOISTURE AXIS SHOULD DRIFT NORTH TOO. SOUTHWEST FLOW AHEAD OF THE TROUGH WILL STILL BE IN PLACE AND DO THINK ABOVE NORMAL POPS FOR THE SEVEN DAY FORECAST WILL DO FOR NOW. MESOETA HAS HAD SOME SUCCESS IN PICKING UP THESE OVERNIGHT DISTURBANCES AND AT OTHER TIMES...NOT SO LUCKY. HERE ARE SOME NUMBERS TOO PONDER... MCB 071/087 071/090 074 086/073 089/073 089/073 089/073 089 56452644454424 BTR 070/088 071/090 072 087/074 088/074 088/074 090/074 090 56452644454424 MSY 075/089 075/089 073 087/076 088/074 088/075 090/075 090 46352644344424 GPT 074/088 073/087 075 087/074 088/074 087/075 088/075 088 46352634344444 .NEW...NONE LA...NONE. MS...NONE. 18
Hazardous weather outlook, Jun 13, 11:30 AM CDT, 4 hours 52 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. MOST OF THE ACTIVITY WILL BE DURING THE MID AFTERNOON HOURS. A FEW OF THESE STORMS MAY BECOME STRONG AS THEY MOVE THROUGH THE AREA. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM BATON ROUGE LOUISIANA TO MC COMB MISSISSIPPI FOR SATURDAY AND SUNDAY. UPPER LEVEL DISTURBANCES MOVE ACROSS THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED AT THIS TIME. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:10 AM CDT | Special Marine Warning | LIX | 65 min | |
| Jun 13, 10:39 AM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 13, 1:44 PM CDT | Severe Thunderstorm Warning | LIX | Clarke | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.